Alert archive / California / Wind Advisories in 2018
Wind Advisory 66, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 29, 2018, 10:32 AM PDT. It took effect at Oct 29, 2018, 5:00 PM PDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2018, 10:32 AM PDT (17:32 UTC)
- In effect from
- Oct 29, 2018, 5:00 PM PDT
- Expired
- Oct 31, 2018, 1:25 PM PDT
- In force
- 44 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
125 WWUS76 KLOX 291732 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1032 AM PDT Mon Oct 29 2018 CAZ039-052-300145- /O.NEW.KLOX.WI.Y.0066.181029T2200Z-181030T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1032 AM PDT Mon Oct 29 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for southern Santa Barbara County. This advisory is in effect from 3 PM this afternoon to 9 AM PDT Tuesday. * WINDS...Northwest to north winds will increase to 15 to 30 mph with gusts to between 35 and 45 mph late this afternoon and this evening, then shift to the north to northeast this evening and continue into Tuesday morning. The strongest winds will likely occur between Gaviota and Goleta this afternoon and evening, then become more focused in the Montecito area late this evening and into Tuesday morning. Local gusts to 50 mph are possible in the hills above Gaviota and Montecito. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-300145- /O.NEW.KLOX.WI.Y.0066.181030T0100Z-181030T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1032 AM PDT Mon Oct 29 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Los Angeles and Ventura County Mountains. This advisory is in effect from 6 PM this evening to 3 PM PDT Tuesday. * WINDS...Northwest to north winds will increase to 20 to 30 mph with gusts to 45 mph this evening, then shift to north to northeast late Tuesday morning. The strongest winds will be through the Interstate 5 Corridor tonight, then become more focused in the San Gabriel Range late Tuesday morning. There is a chance that this advisory may need to be expanded or extended. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
9 follow-up statements
463 WWUS76 KLOX 292159 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 259 PM PDT Mon Oct 29 2018 CAZ039-052-300600- /O.EXT.KLOX.WI.Y.0066.181030T0000Z-181030T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 259 PM PDT Mon Oct 29 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS...Northwest to north winds will increase to 15 to 30 mph with gusts to between 35 and 45 mph late this afternoon and this evening, then shift to the north to northeast this evening and continue into Tuesday morning. The strongest winds will likely occur between Gaviota and Goleta this afternoon and evening, then become more focused in the Montecito area late this evening and into Tuesday morning. Local gusts to 50 mph are possible in the hills above Gaviota and Montecito. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-300600- /O.CON.KLOX.WI.Y.0066.181030T0100Z-181030T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 259 PM PDT Mon Oct 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PDT TUESDAY... * WINDS...Northwest to north winds will increase to 20 to 30 mph with gusts to 45 mph this evening, then shift to north to northeast late Tuesday morning. The strongest winds will be through the Interstate 5 Corridor tonight, then become more focused in the San Gabriel Range late Tuesday morning. There is a chance that this advisory may need to be expanded or extended. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
202 WWUS76 KLOX 300223 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 723 PM PDT Mon Oct 29 2018 CAZ039-052-301230- /O.CON.KLOX.WI.Y.0066.000000T0000Z-181030T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 723 PM PDT Mon Oct 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS...Northwest to north winds will increase to 15 to 30 mph gusting 35 to 45 mph late this evening, then shift to the north to northeast and continue early Tuesday morning. The strongest winds will occur between Gaviota and Goleta initially, becoming more focused in the Montecito area late tonight into Tuesday morning. Local gusts to 50 mph will be possible in the hills above Gaviota and Montecito. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-301230- /O.CON.KLOX.WI.Y.0066.000000T0000Z-181030T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 723 PM PDT Mon Oct 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY... * WINDS...Northwest to north winds will increase to 20 to 30 mph with gusts to 45 mph late this evening, shifting to the north to northeast late Tuesday morning. The strongest winds will be through the Interstate 5 Corridor tonight, becoming more focused in the San Gabriel Range by Tuesday morning. There is a chance that the gusty winds will persist through late Tuesday afternoon into the evening hours. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Smith/Delerme
680 WWUS76 KLOX 301003 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 303 AM PDT Tue Oct 30 2018 CAZ039-052-301600- /O.CON.KLOX.WI.Y.0066.000000T0000Z-181030T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 303 AM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...Northwest to north winds 20 to 30 mph with gusts to 45 mph will continue through this morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-301600- /O.CON.KLOX.WI.Y.0066.000000T0000Z-181030T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 303 AM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...Northwest to north winds 20 t0 30 mph with gusts to 50 mph will continue through this afternoon. The strongest winds will occur through the Interstate 5 Corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ RAT
465 WWUS76 KLOX 301631 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 931 AM PDT Tue Oct 30 2018 CAZ053-054-302200- /O.CON.KLOX.WI.Y.0066.000000T0000Z-181030T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 931 AM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...Northwest to north winds 20 t0 30 mph with gusts to 50 mph will continue through this afternoon. The strongest winds will occur through the Interstate 5 Corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
130 WWUS76 KLOX 302126 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 226 PM PDT Tue Oct 30 2018 CAZ044>046-088-547-310600- /O.NEW.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 226 PM PDT Tue Oct 30 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 10 PM this evening to 3 PM PDT Wednesday. * WINDS...Northeast increasing to 15 to 25 mph with gusts between 35 and 45 mph. Strongest between midnight and early afternoon Wednesday in the foothills and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-310600- /O.NEW.KLOX.WI.Y.0067.181031T1000Z-181031T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 226 PM PDT Tue Oct 30 2018 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 AM to 3 PM PDT Wednesday. * WINDS...Northeast increasing to 15 to 25 mph with gusts to 35 mph, mainly after midnight. Strongest from Ventura to Malibu and west Los Angeles. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-310600- /O.EXT.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 226 PM PDT Tue Oct 30 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...North to northeast winds 20 to 30 mph with gusts to 50 mph will continue through Wednesday afternoon. The strongest winds will occur through the Highway 14 corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
919 WWUS76 KLOX 310011 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 511 PM PDT Tue Oct 30 2018 CAZ053-054-311000- /O.CON.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 511 PM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...North to northeast winds 20 to 35 mph with gusts to 50 mph will continue through Wednesday afternoon. The strongest winds will occur across the Los Angeles County mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044-045-088-547-311000- /O.CON.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 511 PM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT WEDNESDAY... * WINDS...Northeast increasing to 15 to 25 mph with gusts between 35 and 45 mph. Strongest between midnight and early afternoon Wednesday in the foothills and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Strongest winds to impact Highways 14 and 118, as well as Interstates 5 and 210. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-311000- /O.CON.KLOX.WI.Y.0067.181031T1000Z-181031T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 511 PM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT WEDNESDAY FOR VENTURA COUNTY COAST AND MALIBU TO HOLLYWOOD HILLS... * WINDS...Northeast increasing to 15 to 25 mph with gusts to 35 mph, peaking Wednesday morning. Strongest winds from Ventura to Malibu and the Hollywood Hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways 1 and 101 will be impacted by the gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-311000- /O.CON.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/ Santa Monica Mountains Recreational Area- 511 PM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT WEDNESDAY... * WINDS...Northeast increasing to 20 to 30 mph with gusts to 45 mph, except isolated gusts to 50 mph across western peaks. Strongest winds between midnight and early afternoon Wednesday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/Smith
460 WWUS76 KLOX 310136 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 636 PM PDT Tue Oct 30 2018 CAZ039-052-310500- /O.EXB.KLOX.WI.Y.0067.181031T0136Z-181031T0500Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 636 PM PDT Tue Oct 30 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 10 PM PDT this evening. * WINDS...North to northeast winds 15 to 30 mph with gusts to 45 mph this evening. Strongest winds in the foothills and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Gusty winds will impact Highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-310945- /O.CON.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 636 PM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...North to northeast winds 20 to 35 mph with gusts to 50 mph will continue through Wednesday afternoon. The strongest winds will occur across the Los Angeles County mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044-045-088-547-310945- /O.CON.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 636 PM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT WEDNESDAY... * WINDS...Northeast increasing to 15 to 25 mph with gusts between 35 and 45 mph. Strongest between midnight and early afternoon Wednesday in the foothills and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Strongest winds to impact Highways 14 and 118, as well as Interstates 5 and 210. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-310945- /O.CON.KLOX.WI.Y.0067.181031T1000Z-181031T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 636 PM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT WEDNESDAY... * WINDS...Northeast increasing to 15 to 25 mph with gusts to 35 mph, peaking Wednesday morning. Strongest winds from Ventura to Malibu and the Hollywood Hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways 1 and 101 will be impacted by the gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-310945- /O.CON.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/ Santa Monica Mountains Recreational Area- 636 PM PDT Tue Oct 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT WEDNESDAY... * WINDS...Northeast increasing to 20 to 30 mph with gusts to 45 mph, except isolated gusts to 50 mph across western peaks. Strongest winds between midnight and early afternoon Wednesday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
996 WWUS76 KLOX 310902 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 202 AM PDT Wed Oct 31 2018 CAZ053-054-312200- /O.CON.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 202 AM PDT Wed Oct 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...North to northeast winds 20 to 35 mph with gusts to 50 mph will continue through this afternoon. The strongest winds will occur across the Los Angeles County mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044>046-088-547-312200- /O.CON.KLOX.WI.Y.0067.000000T0000Z-181031T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 202 AM PDT Wed Oct 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...Northeast increasing to 15 to 25 mph with gusts between 35 and 45 mph. Strongest in the foothills and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Strongest winds to impact Highways 14 and 118, as well as Interstates 5 and 210. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-312200- /O.CON.KLOX.WI.Y.0067.181031T1000Z-181031T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 202 AM PDT Wed Oct 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...Northeast increasing to 15 to 25 mph with gusts to 35 mph, peaking this morning. Strongest winds from Ventura to Malibu and the Hollywood Hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways 1 and 101 will be impacted by the gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ASR
996 WWUS76 KLOX 312025 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 125 PM PDT Wed Oct 31 2018 CAZ040-041-044>046-088-547-312130- /O.CAN.KLOX.WI.Y.0067.000000T0000Z-181031T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 125 PM PDT Wed Oct 31 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Northeast winds 15 to 25 mph with local gusts to 35 mph are possible through late afternoon. $$ CAZ053-054-312130- /O.CAN.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 125 PM PDT Wed Oct 31 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Northeast winds 15 to 25 mph with local gusts to 35 mph are possible through late afternoon. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 29, 9:29 AM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 29, 9:29 AM PDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
929 AM PDT Mon Oct 29 2018
.SYNOPSIS...29/746 AM.
Night and morning low clouds and fog will affect some coastal
areas through Tuesday, as low pressure moves north of the area.
Gusty winds across portions of the region are expected through
tonight with slightly cooler temperatures. Warmer temperatures
and offshore flow late Tuesday through the end of the week.
&&
.SHORT TERM (TDY-WED)...29/928 AM.
The latest satellite imagery shows an upper-level trough of low
pressure moving through the Pacific Northwest this morning. A
cold front is stretching through the Great Basin and into the
Central California ahead of the upper-level trough. Weak onshore
flow has developed ahead of the trough and its associated cold
front. The front is dying and little, if any, cold air will push
into the area. Weak onshore flow is producing dense fog across the
coastal and lower valley areas. A shallow marine inversion in
place has allowed for patches of dense fog, locally down to near
zero visibility, to form this morning. The latest AMDAR soundings
from KLAX indicate a marine layer depth currently near 700 feet
deep. Fog should mix out shortly and visibility should improve
late this morning. Clouds may hug the beaches today south of Point
Conception into the afternoon.
The dying front will tighten a northerly surface pressure gradient
later today and into tonight. A marginal wind advisory could be
issued for southern Santa Barbara County and through the
Interstate 5 Corridor later today. Models lean toward a low-end
wind advisory for these areas, but the latest data will be
monitored for any development. Any stratus development tonight
should be confined to the coastal areas south of Point Mugu. The
current forecast has stratus coverage for the Los Angeles County
coast tonight and into Tuesday morning.
***From Previous Discussion***
Tuesday will be sunny everywhere after the low clouds dissipate.
The sunny skies and offshore flow will combine to bring some
warming to the area.
Strong offshore flow from both the east and north develops Tuesday
night as a large sfc high sets up in the great basin. The NAM
forecasts a 7 MB offshore push from the east and almost 5 MB from
the north. There is no upper support so there may not be
widespread advisory level gusts but almost all canyons will be
gusting. There will be no stratus. Max temps will jump 3 to 6
degrees across the coasts and vlys but there will be little
temperature change inland as cooler air filters in from the east.
.LONG TERM (THU-SUN)...29/311 AM.
Both the GFS and the EC agree that an east Pac ridge will sit over
the state through the xtnd period. Hgts will be near 588 DM
through the period. There will be decent offshore flow in the
morning and neutral or weakly onshore flow in the afternoon as the
pressure gradients follow the standard diurnal trend.
There will be no stratus through at least Saturday and probably
Sunday (although some shallow beach hugging low clouds cannot be
ruled out Sunday as the offshore flow weakens). There may be a few
puffs of winds through the canyons in the morning but nothing
serious.
The airmass will warm through Saturday. Saturday will be the
warmest day with most max temps 8 to 12 degrees above normal.
There will be a few breezy areas that will have above normal
morning lows due to the overnight downsloping winds.
&&
.AVIATION...29/0945Z.
At 0930Z, the marine inversion at KLAX was based at 900 feet.
The top of the inversion was 2600 feet with a temperature of
22 degrees Celsius.
Overall, low to moderate confidence in 12Z coastal TAFs and high
confidence in valley/desert TAFs. At KSMX as well as coastal TAFs
from KSBA southward, LIFR/VLIFR conditions will be possible
12Z-16Z. For tonight, moderate confidence in return of LIFR/VLIFR
conditions to KLAX/KLGB, but low confidence in timing.
KLAX...overall, moderate confidence in 12Z TAF. Dissipation of
LIFR/VLIFR conditions could be +/- 2 hours of current 16Z
forecast. For tonight, moderate confidence in return of LIFR/VLIFR
conditions, but low confidence in timing (could be +/- 3 hours of
current 11Z forecast).
KBUR...high confidence in 12Z TAF as VFR conditions are expected
through the TAF period.
&&
.MARINE...29/838 AM.
For the Outer Waters, moderate to high confidence in gale force
winds today and early tonight. Winds will decrease later tonight
and be weaker on Tuesday. Overall winds will be at Small Craft
Advisory levels Tuesday and Tuesday night. For Wednesday through
Friday, winds and seas are expected to remain below SCA levels.
For the Inner Waters north of Point Sal, high confidence in
current forecast. SCA level winds will develop today and into the
evening with a 70% chance of SCA level winds developing again
Tuesday afternoon and evening. For Wednesday through Friday, winds
and seas will remain below SCA levels.
For the Inner Waters south of Point Conception, moderate
confidence in current forecast. There is a 70% chance of gusty
northwesterly winds this evening and tonight across the western
half of the Santa Barbara Channel and nearshore of southern Santa
Barbara County. Otherwise, winds and seas are expected to remain
below SCA levels through Friday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 6 PM this evening to 3 AM
PDT Tuesday for zone 650. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Tuesday for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
Gusty offshore winds and low humidities will increase fire risk
Wednesday.
&&
PUBLIC...Hall/Rorke
AVIATION...RAT
MARINE...Boldt
SYNOPSIS...Sweet
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:10 AM PDT | Small Craft Advisory | LOX | 61 hr | |
| Oct 29, 1:46 PM PDT | Fire Weather Watch | LOX | Los Angeles | 20 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.